Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 10, 2021, 2:51 PM CDT for Baldwin County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 2:51 PM CDT (19:51 UTC)
- Expired
- Aug 10, 2021, 3:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 36 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3054 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215
WWUS84 KMOB 101951
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Tue Aug 10 2021
ALZ261-262-102030-
Baldwin Inland AL-Mobile Inland AL-
251 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Creola. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bay Minette and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3079 8796 3080 8798 3083 8803 3102 8799
3087 8770 3079 8786 3079 8792 3085 8791
3088 8789 3090 8789 3092 8791 3080 8793
3080 8792
TIME...MOT...LOC 1950Z 212DEG 3KT 3086 8793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:09 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 10, 2:09 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Mobile AL 209 PM CDT Tue Aug 10 2021 .NEAR TERM /Now Through Wednesday/...The summer time pattern continues through the period as mid to upper level ridging remains in place over much of the Southeast. A coincident surface high pressure over the western Atlantic also extends over the Appalachians down into the northern Gulf of Mexico. This pattern will maintain a light, but persistent south to southeast flow allowing deep layer moisture to remain elevated with PWAT's around 1.9+ inches area wide. This will result in scattered showers and storms this afternoon and evening. Sufficient instability will also be present today with MLCAPE values between 2500-3500 J/Kg in combination with DCAPE values around 800-100J/Kg so a strong microburst or two cannot be ruled out. Convection inland will then begin to diminish later this evening with the loss of daytime heating and instability. Redevelopment offshore and along the coast is possible again overnight and early Wednesday morning as the land breeze moves offshore. On Wednesday, a surge of moisture rounds the southern periphery of the ridge causing PWAT's to increase to around 2.1 to 2.4 inches. Therefore, expecting coverage to be slightly higher tomorrow afternoon around 50-60%. Instability will once again be sufficient and that in combination with convergence along the sea breeze could help support the wet microburst potential. Lows tonight will generally be in the low to mid 70s inland and low to mid 80s along the coast. Highs will be in the low to mid 90s. These temperatures and an increase in moisture will cause heat indices to creep back into the 104 to 107 range, just below advisory criteria. /14 && .AVIATION... 18Z issuance...Mainly VFR conditions were observed at the time of issuance and are expected to persist through the period. The exception will be MVFR to IFR conditions in and around any of the stronger storms that may develop. Heavy rain, frequent lightning, and gusty winds will be main hazards with these storms. Convection is expected to diminish later this evening before redeveloping over the coast and Gulf waters early Wednesday morning. Outside of the storms, winds will remain light and southerly throughout the afternoon becoming more variable overnight. /14 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 10, 11:30 AM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
1130 AM CDT Tue Aug 10 2021
ALZ265-101715-
Mobile Coastal AL-
1130 AM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of south central Mobile
County through 1215 PM CDT...
At 1130 AM CDT, Doppler radar was tracking a strong thunderstorm near
Coden, or near Bayou La Batre. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3034 8815 3032 8819 3036 8819 3036 8821
3037 8822 3036 8825 3032 8826 3037 8826
3037 8824 3039 8830 3050 8827 3052 8820
3053 8818 3050 8810 3038 8811 3034 8813
3035 8814 3031 8814
TIME...MOT...LOC 1630Z 193DEG 4KT 3038 8819
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 10, 11:48 AM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
1148 AM CDT Tue Aug 10 2021
MSZ078-079-101730-
Stone MS-George MS-
1148 AM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern George
and southeastern Stone Counties through 1230 PM CDT...
At 1148 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Latimer, or 11 miles north of St. Martin, moving
northwest at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3078 8917 3089 8885 3074 8883 3073 8889
3068 8889 3068 8906
TIME...MOT...LOC 1648Z 147DEG 6KT 3061 8889
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 10, 12:00 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
1200 PM CDT Tue Aug 10 2021
ALZ263-265-101745-
Mobile Coastal AL-Mobile Central AL-
1200 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Mobile
County through 1245 PM CDT...
At 1159 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bayou La Batre. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grand Bay and Bayou La Batre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8826 3039 8829 3037 8831 3039 8831
3040 8834 3039 8835 3040 8836 3039 8837
3040 8837 3039 8838 3038 8838 3039 8840
3059 8841 3060 8825 3038 8824 3036 8826
TIME...MOT...LOC 1659Z 157DEG 4KT 3043 8830
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 10, 12:31 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
1231 PM CDT Tue Aug 10 2021
MSZ078-079-101815-
Stone MS-George MS-
1231 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern George
and eastern Stone Counties through 115 PM CDT...
At 1231 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of McHenry, or 15 miles southeast of Wiggins, moving north
at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southwestern George
and eastern Stone Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8884 3092 8883 3092 8873 3073 8880
3074 8888 3073 8889 3068 8889 3068 8899
3091 8904
TIME...MOT...LOC 1731Z 184DEG 9KT 3074 8891
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 10, 12:59 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
1259 PM CDT Tue Aug 10 2021
ALZ261-263-MSZ079-101845-
Mobile Central AL-Mobile Inland AL-George MS-
1259 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of west central Mobile
and southeastern George Counties through 145 PM CDT...
At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Point, or 10 miles northeast of Escatawpa, moving northwest at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tanner Williams and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3053 8840 3074 8841 3073 8879 3087 8876
3088 8842 3084 8834 3060 8831
TIME...MOT...LOC 1759Z 144DEG 10KT 3061 8844
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 10, 2:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Tue Aug 10 2021
ALZ261-262-102030-
Baldwin Inland AL-Mobile Inland AL-
251 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Creola. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bay Minette and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3079 8796 3080 8798 3083 8803 3102 8799
3087 8770 3079 8786 3079 8792 3085 8791
3088 8789 3090 8789 3092 8791 3080 8793
3080 8792
TIME...MOT...LOC 1950Z 212DEG 3KT 3086 8793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:30 AM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Aug 10, 12:00 PM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Aug 10, 12:14 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 46 min |
| Aug 10, 5:22 PM CDT | Special Weather Statement | MOB | Crenshaw | 38 min |
| Aug 10, 6:11 PM CDT | Special Weather Statement | MOB | Baldwin | 34 min |
| Aug 10, 11:48 AM CDT | Special Weather Statement | MOB | Stone | 42 min |
| Aug 10, 12:31 PM CDT | Special Weather Statement | MOB | Stone | 44 min |
| Aug 10, 12:59 PM CDT | Special Weather Statement | MOB | George | 46 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.